Ohio, 2013Damaging Winds in Ohio, June 22, 2013
June 22, 2013 · NWS CLE · 4 events in 2 counties and zones
Scattered thunderstorms developed across northwest Ohio during the evening on June 23rd as instability increased across the area. Dry air in the mid-levels contributed to a threat for strong downburst winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $103,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across northwest Ohio during the evening on June 23rd as instability increased across the area. Dry air in the mid-levels contributed to a threat for strong downburst winds. A few of the thunderstorms became severe with damaging wind gusts across Lucas and Wood Counties. Numerous trees and tree limbs were downed across Maumee and Bowling Green with two trees falling on a house south of Portage in Wood County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 22, 6:00 PM EST, 5 minutes earlier.
Area forecast discussion, Jun 22, 6:00 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
700 PM EDT SAT JUN 22 2013
.SYNOPSIS...
HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO EXTEND
OVER THE MID ATLANTIC COAST INTO THE TENNESSEE AND LOWER OHIO
VALLEYS THROUGH THE MIDDLE OF NEXT WEEK. MEANWHILE LOW PRESSURE
WILL REMAIN FROM THE CENTRAL ROCKIES TO THE NORTHERN PLAINS. THIS
WILL FORCE A WARM MOIST SOUTHERLY FLOW ACROSS THE REGION THROUGH
THE PERIOD.
&&
.NEAR TERM /THROUGH SUNDAY/...
CONTINUE TO SEE NEW THUNDERSTORM DEVELOPMENT OVER THE NW 1/2 OF
THE AREA. NUMEROUS OUTFLOW BOUNDARIES REMAIN FROM EARLIER
CONVECTION SO IT IS TOUGH TO TELL WHERE THERE MAY BE ADDITIONAL
DEVELOPMENT. EXPECT THE STORMS TO WEAKEN AS THEY MOVE MUCH OF EAST
OF I-77. HAVE MADE THE CHANCE TO SCATTERED WORDING IN THE NEW
FORECAST THAT JUST WENT OUT.
HRRR RIGHT ON TRACK WITH DEVELOPMENT ACROSS SRN AND SWRN COUNTIES.
MOST UNSTABLE AIR ACTUALLY ACROSS NWRN OHIO WITH MSAS LI'S 8- TO
-9C WHILE CONVECTION FORMED IN CONVERGENCE ON THE THETA-E/
STABILITY GRADIENT. CURRENT CONVECTION IS MOVING SLOWLY EAST
TOWARD MORE STABLE AIR WHERE DEWPOINTS ARE (ONLY) IN THE LOWER 60S.
MEANWHILE KTOL AND KFDY ARE 90 OVER 68. GUIDANCE SHOWS THIS AREA
BECOMING MORE ACTIVE IN THE NEXT COUPLE HOURS. WILL COVER CURRENT
CONVECTION WITH CHANCE POPS AND WILL INCREASE POPS IN THE
NORTHWEST FROM SLIGHT CHANCE TO CHANCE THROUGH THE LATE AFTERNOON
AND EARLY EVENING. ISOLATED SEVERE IS POSSIBLE. FORECAST SOUNDINGS
SHOW DRY AIR ALOFT THAT WOULD CONTRIBUTE TO DOWNBURST
ENERGY...ESPECIALLY IN TALL CORES. AFTER ABOUT 02Z WILL BEGIN TO
DROP POPS BACK FROM CHANCE TO SLIGHT CHANCE NORTHWEST AND DROP
POPS COMPLETELY SOUTH AND SW COUNTIES. RAISED OVERNIGHT LOWS A
DEGREE OR TWO FROM MAV GUIDANCE.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
LOOKING AT NAM/GFS/SREF MODELS...NOT A LOT CHANGES FOR NORTHERN
OHIO AND NWRN PA FROM SATURDAY TO SUNDAY WITH A CONTINUED MOIST
UNSTABLE SOUTHWESTERLY FLOW ACROSS THE REGION. MODELS INDICATING
AN AXIS OF RELATIVE INSTABILITY AND LIFT FROM THE NORTHEAST LAKESHORE
SW TOWARD MNN/FDY AREA ON SUNDAY AFTERNOON. WILL TAKE THE HINT AND
GO WITH LOW CHANCE POPS ON THAT AXIS FOR THE AFTERNOON HOURS.
EXPECTING DIURNAL TRENDS TO TAKE OVER AND COVERAGE TO DEGREASE
THROUGH THE LATE AFTERNOON/EARLY EVENING SO WILL DROP POPS BACK TO
SLIGHT CHANCE FOR THE EVENING AND NIL AFTER MIDNIGHT. OF COURSE
THAT COULD CHANGE IF AN MCS DECIDES TO TRACK OUR WAY. MONDAY
AFTERNOON THE NAM AND SREF SHOW A WAVE OF MOISTURE MOVING IN. THIS
COMBINED WITH AFTERNOON HEAT WOULD BE A POTENTIAL TRIGGER SO WILL
HAVE CHANCE POPS IN FOR THE AFTERNOON MONDAY. MONDAY NIGHT THROUGH
TUESDAY NIGHT MODELS INDICATING MCS DEVELOPMENT TO OUR NORTHWEST.
THICKNESS PACKING SUGGESTS MOVEMENT WOULD BE SE INTO THE REGION SO
WILL HAVE CHANCE POPS FOR THE DURATION. TEMPS ABOVE NORMAL.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY WILL BE THE BEGINNING OF A TRANSITION FROM THE EAST COAST
RIDGE TO A LONGWAVE TROUGH. THIS WILL BRING IN BETTER CHANCES OF
SHOWERS/TS THAN THE FIRST HALF OF THE WEEK. LIKELY A COMPLEX FRONTAL
STRUCTURE WITH CONVECTION UPSTREAM EARLIER...BUT MODELS SHOWING
SIGNS OF A WARM FRONT WEDNESDAY FOLLOWED BY A COLD FRONT THURSDAY
AND A RE-ENFORCING FRONT FRIDAY. WILL KEEP PRECIP CHANCES AT 40 OR
50 PERCENT FOR NOW AS THIS IS A BROAD WINDOW FOR PRECIPITATION
CHANCES. WILL VERY WELL GET SEVERAL ROUNDS ACTIVE WEATHER.
TEMPERATURES START OFF WARM...STILL AROUND 90 FOR MOST PLACES...BUT
WITH THE RIDGE BEGINNING TO BREAK DOWN...WILL HAVE A GRADUAL COOLING
TREND GOING INTO THE WEEKEND.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SCT TSRA WILL BECOME LESS NUMEROUS AS AIRMASS COOLS NEXT FEW HOURS.
OVERALL THREAT SO LOW FOR TSRA HITTING A GIVEN TAF SITE NEXT 24
HOURS WILL NOT MENTION EXCEPT FOR CELLS THAT LOOK IMMINENT NEXT
HOUR OR TWO THIS EVENING.
INCREASED HUMIDITY WILL LIKELY LEAD TO A FEW HOURS OF 5SM OR 6SM
BR/HZ EARLY SUNDAY MORNING. SUNDAY SHOULD BE LIKE TODAY WITH MIDDAY
CU AROUND 5-6K AND BKN/OVC CIRRUS FROM ANY UPSTREAM COMPLEXES.
.OUTLOOK...NON-VFR IN ISOLATED SHOWERS/THUNDERSTORMS AND EARLY
MORNING BR/HZ SUNDAY NIGHT THROUGH THURSDAY.
&&
.MARINE...
LAKE ERIE ON THE PERIPHERY OF AN EXPANSIVE HIGH OVER THE EAST COAST
THAT WILL REMAIN IN PLACE THROUGH MID WEEK. THIS WILL KEEP A
SOUTHWEST FLOW ON THE LAKE WITH WIND SPEEDS OF 15 KNOTS OR LESS.
DAILY THUNDERSTORM CHANCES REMAIN ON THE LAKE...BUT WILL INCREASE
GOING TOWARD MID WEEK AS THE HIGH WEAKENS AND AN UPSTREAM LOW
PRESSURE SYSTEM/COLD FRONT MOVES INTO THE WESTERN LAKES.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...TK
NEAR TERM...TK/KUBINA
SHORT TERM...TK
LONG TERM...OUDEMAN
AVIATION...ADAMS
MARINE...OUDEMAN
Hazardous weather outlook, Jun 22, 3:48 AM EST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
448 AM EDT SAT JUN 22 2013
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-230900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
448 AM EDT SAT JUN 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Lucas
- When
- June 22, 6:05 PM EST
- Where
- Lucas County, 1.02 mi WSW of Maumee to 0.12 mi E of Maumee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 41.565, -83.669
The media relayed reports of downed trees and limbs in Maumee with power lines causing road closures to Ford Street and through the downtown area.
Thunderstorm Wind, Wood
- When
- June 22, 7:21 PM EST
- Where
- Wood County, 0.52 mi E of Weston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 41.350, -83.790
Law enforcement and media reported multiple trees and power lines down in Weston with some trees falling on houses.
Thunderstorm Wind, Wood
- When
- June 22, 7:40 PM EST to 7:49 PM EST
- Where
- Wood County, 0.8 mi N of Bowling Green to 0.69 mi N of Mungen
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $65,000
- Reported by
- Public
- Coordinates
- 41.382, -83.669
Members of the public estimated wind gusts in excess of 70 mph west of Bowling Green. Many trees were downed from strong thunderstorm winds throughout Bowling Green and south to Portage. At least two of the trees fell on homes.
Thunderstorm Wind, Wood
- When
- June 22, 8:12 PM EST
- Where
- Wood County, 0.52 mi E of Cygnet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 41.230, -83.640
The public reported trees uprooted in Cygnet.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, June 22 to 25, 2013$11 million · 1 in hail · 15 events
- Rip Current in North Carolina, June 22, 20131 death · 1 event
- Flash Flooding and Flood in Iowa, June 22 to 24, 2013$7.3 million · 8 events
- Hail and Damaging Winds in Nebraska, June 22 to 23, 2013$4.3 million · 1.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 22, 2013$569,000 · 2 in hail · 23 events
- Flash Flooding and Hail in North Dakota, June 22, 2013$230,000 · 1.75 in hail · 30 events
- Flash Flooding in Iowa, June 22, 2013$650,000 · 3 events
- Flash Flooding and Hail in Minnesota, June 22 to 23, 2013$390,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 22, 2013$266,000 · 2.75 in hail · 19 events
- Flash Flood and Damaging Wind in Arkansas, June 22, 2013$421,000 · 52 kt wind · 4 events
- Flooding in Wisconsin, June 22 to 30, 2013$72,000 · 7 events
- Tornadoes and Flash Flooding in Nebraska, June 22, 2013EF1 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458415, 458414, 458452, 458464.